MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE
Model Number TENODESIS SCREW, PEEK
Health Effect - Clinical Code Pain (1994)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded by the facility.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a revision surgery took place ((b)(6) 2018) for a failed interosseous sl reconstruction that took place on (b)(6) 2018.The rep stated that the patient was feeling pain and instability post-surgery.X-rays revealed that the ar-8978p (lot: f192202) originally implanted on 05/21/18 was no longer in the bone and floating in the joint causing the whole construct to fail.The surgeon decided to remove the proximal row of carpal bones in fear of another failure.After removing the anchor from the joint, it was noticed that the tip of the ar-8978p was bent.All other original implanted devices remained in the bone, and the bone was completely removed from the patient¿s body.No other arthrex parts were implanted during the revision surgery.Additional information has been requested.Additional information received 07/29/2018: the rep confirmed that the original surgery and revision surgery took place at the same facility.The patient was an older female.The exact age of the patient is unknown.The rep confirmed that the following arthrex parts were implanted in the original surgery on (b)(6) 2018, and all were explanted during the revision surgery on (b)(6) 2018.The surgeon elected to do a proximal row carpectomy and thus all implants were then explanted in the process.Ar-1530ps: lot#: 858862 / quantity: 1.Ar-8978p: lot#: f192202 / quantity: 2.The rep confirmed one ar-8978p (lot: f192202) was explanted before removal of the bones due to it no longer being in bone and floating in the joint.The second ar-8978p (lot: f192202) and ar-1530ps (lot: 858862) were still in the bone when the bones were removed.

Brand Name
TENODESIS SCREW, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7788213
Report Number1220246-2018-00597
Device Sequence Number19154367
Product Code HWC
UDI-Device Identifier00888867018662
UDI-Public00888867018662
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberTENODESIS SCREW, PEEK
Device Catalogue NumberAR-1530PS
Device Lot Number858862
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;